Alert archive / Illinois / Special Weather Statements in 2018

Special Weather Statement, NWS Quad Cities, IA

June 10, 2018Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 10, 2018, 12:21 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 12:21 PM CDT (17:21 UTC)
Expired
Jun 10, 2018, 1:00 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA

Counties Hancock County, IL, McDonough County, IL

The radar

The Lincoln radar (KILX), 139 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS83 KDVN 101721
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT SUN JUN 10 2018

ILC067-109-101800-
Hancock-McDonough-
1221 PM CDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK AND MCDONOUGH
COUNTIES UNTIL 100 PM CDT...

At 1220 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Macomb to near West Point. Movement
was southeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Macomb, Carthage, Hamilton, Colchester, Blandinsville, Augusta,
Bowen, Industry, West Point, Ferris, Tennessee, Western Illinois
University, Fandon, Colmar, Adair, Plymouth, Denver, Fountain Green,
Elvaston and Basco.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4020 9138 4042 9137 4058 9080 4042 9045
      4028 9045 4028 9091 4019 9091
TIME...MOT...LOC 1720Z 308DEG 22KT 4048 9064 4032 9114 

$$

RP Kinney

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:50 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 10, 11:50 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1150 AM CDT Sun Jun 10 2018

...HYDROLOGY UPDATE...

.SYNOPSIS...
Issued at 315 AM CDT Sun Jun 10 2018

MCS that pushed across the northern 2/3rds of the dvn cwa this
evening and into the overnight hours brought torrential rainfall
and some damaging winds. This MCS was pushing across northern and
central IL early this morning, as the low level transport flow
veers more westerly. However, the LLJ was strengthening in the
Plains and new convection was firing on the nose of this jet in
eastern Nebraska. Meanwhile, an upper low was spinning over se MN.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 315 AM CDT Sun Jun 10 2018

Today: The upper low will track across southern WI with the LLJ
extending from the southern/central Plains into Iowa. The upper
low and LLJ will provide the necessary forcing along with the
surface boundary. There will also be a host of outflow boundaries
around to help focus at least scattered convection for much of the
day. SPC has a marginal risk of severe storms but this is
conditional on the amount of instability due to the uncertainty on
amount of cloud cover. Highs will range from the mid 70s in far nw
IL to near 90 in the far southern counties.

Tonight: Low level moisture transport will continue with at least
scattered thunderstorms roaming the cwa, with the main boundary
still meandering in the area. Lows will be in the 60s.

.LONG TERM...(Monday through Saturday)
ISSUED AT 315 AM CDT Sun Jun 10 2018

Later on Monday into Monday night a cold front arrives. This
looks to be a better set-up for severe as deep layer shear should
be somewhat stronger. SPC has a slight risk in southern
MN/central IA/nw MO but this will need to be monitored to see if
these storms can remain severe as they push into the dvn cwa
probably Monday evening. For now SPC has a marginal risk for the
dvn cwa. Highs should be in the 80s to lower 90s. The heat index
values will be in the upper 90s in our far southern cwa.

Tuesday and Wednesday: With the passage of the cold front this
looks to be a quiet period with comfortable temperatures and
humidity. Highs will be in the lower to mid 80s with lows in the
upper 50s to mid 60s.

Thursday through Saturday: The heat dome builds back northward
putting the area into the active pattern once again, with several
rounds of thunderstorms possible. However, this far out it is
difficult to determine the timing/location of MCS's or the severe
risk. Highs will push well into the 80s to near 90 once again.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 650 AM CDT Sun Jun 10 2018

For KDBQ IFR conds this morning then becoming MVFR this afternoon.
For KCID/KMLI ocnl MVFR cigs this morning, then VFR conds this
afternoon. For KBRL VFR conds should prevail. An area of showers
and thunderstorms should impact portions of the area from the
west later this morning. At least scattered storms should continue
this afternoon and possibly become more numerous this evening.
Winds will be variable this morning but becoming mainly northeast
later this afternoon and into tonight. Wind speeds should be at
around 10 knots or less for much of this taf cycle.

&&

.HYDROLOGY...
Issued at 1127 AM CDT Sun Jun 10 2018

Significant rainfall amounts between 2 and 5 inches has fallen
over the upper portions of the Cedar, Wapsipinicon, and Maquoketa
river basins in the past 24 hours. This brought quick rises on
Iowa tribs and a new Flood Warning was issued for the Maquoketa
river at Manchester for moderate flooding. Flood watches continue
for the Cedar River at Conesville and the Wapsipinicon river near
De Witt. Rises are also occurring on the Rock and Pecatonica
rivers in Illinois due to 2 day rainfall totals between 3 and 5
inches in those basins. A Flood Warning was issued for the Rock
river near Joslin and a Flood Watch for Moline.

Much of the anticipated rainfall this afternoon and evening is
expected to fall south of I-80 over southeast Iowa, northeast
Missouri, and west central Illinois. This should prevent any more
significant rises on the already swollen rivers in Iowa and
Illinois. Additional rain is forecast through Monday night, which
may bring more rises to area rivers.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
HYDROLOGY...Gross
Hazardous weather outlook, Jun 10, 4:15 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
415 AM CDT Sun Jun 10 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
415 AM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a marginal risk for severe storms
across much of the outlook area.

Scattered thunderstorms can be expected today and tonight. A few
of these storms may become severe especially this afternoon and
evening. The main risks will be damaging winds up to 60 mph and
hail up to the size of quarters. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Monday and Monday night: The Storm Prediction Center has a
marginal risk for severe storms for much of the outlook area.

Scattered to numerous thunderstorms can be expected especially
late afternoon and evening ahead of a cold front. Some of these
storms may become severe with the main risks damaging winds and
large hail.

Hot conditions are expected Monday afternoon south of Interstate
80. Heat indices should soar well into the 90s to near 100.

Thursday through Saturday: More chances for thunderstorms can be
expected. However, it is too early to determine the severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed especially this afternoon and evening.

Haase

In the hours before

Special weather statement, Jun 10, 10:39 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1039 AM CDT SUN JUN 10 2018

ILC073-131-161-195-IAC031-115-139-163-183-101630-
Rock
Island-Mercer-Whiteside-Henry-Louisa-Cedar-Scott-Washington-
Muscatine-
1039 AM CDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...MERCER...
SOUTHWESTERN WHITESIDE...WESTERN HENRY...LOUISA...SOUTHERN CEDAR...
SCOTT...SOUTHEASTERN WASHINGTON AND MUSCATINE COUNTIES UNTIL 1130 AM
CDT...

At 1039 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Durant to near Grandview. Movement was
east at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Aledo, Tipton, Wapello, Columbus Junction, Durant, Silvis, Eldridge,
Milan, Colona, Le Claire, Coal Valley, West Liberty, Wilton and
Burgess.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 258 and 306.
 Interstate 80 in Illinois between mile markers 1 and 17.
 Interstate 74 in Illinois between mile markers 1 and 30.
 Interstate 88 between mile markers 1 and 19.
 Interstate 280 between mile markers 1 and 18.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4142 9146 4142 9137 4156 9137 4177 9122
      4169 9004 4115 9036 4115 9044 4106 9044
      4118 9162
TIME...MOT...LOC 1539Z 281DEG 43KT 4160 9093 4124 9124

RP Kinney
Local storm report, Jun 10, 11:24 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HEAVY RAIN       3 E STERLING            41.80N 89.64W
06/10/2018  M1.84 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24-HOUR RAINFALL TOTAL. 48-HOUR AMOUNT WAS
            3.82 INCHES.

&&
Local storm report, Jun 10, 11:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 AM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
06/10/2018  M1.93 INCH       SCOTT              IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&
Special weather statement, Jun 10, 11:53 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1153 AM CDT SUN JUN 10 2018

ILC071-109-187-101745-
Henderson-Warren-McDonough-
1153 AM CDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HENDERSON...
WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 1245 PM CDT...

At 1152 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Abingdon to near Blandinsville.
Movement was southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Monmouth, Bushnell, Roseville, Stronghurst, Kirkwood, Good Hope,
Prairie City, Carman, Biggsville, Bardolph, Raritan, Sciota, Little
Swan Lake, New Philadelphia, Walnut Grove, Greenbush, Coldbrook,
Berwick, Media and Gerlaw.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4073 9110 4107 9046 4106 9044 4041 9045
TIME...MOT...LOC 1652Z 330DEG 28KT 4086 9037 4059 9088

RP Kinney
Local storm report, Jun 10, 12:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     2 NNW ELDRIDGE          41.66N 90.59W
06/10/2018                   SCOTT              IA   NWS EMPLOYEE

            DOWNED LIMB.

&&
Special weather statement, Jun 10, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT SUN JUN 10 2018

ILC067-109-101800-
Hancock-McDonough-
1221 PM CDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK AND MCDONOUGH
COUNTIES UNTIL 100 PM CDT...

At 1220 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Macomb to near West Point. Movement
was southeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Macomb, Carthage, Hamilton, Colchester, Blandinsville, Augusta,
Bowen, Industry, West Point, Ferris, Tennessee, Western Illinois
University, Fandon, Colmar, Adair, Plymouth, Denver, Fountain Green,
Elvaston and Basco.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4020 9138 4042 9137 4058 9080 4042 9045
      4028 9045 4028 9091 4019 9091
TIME...MOT...LOC 1720Z 308DEG 22KT 4048 9064 4032 9114

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:51 PM CDTSevere Thunderstorm WarningDVNBuchanan54 min
Jun 9, 8:05 PM CDTTornado WarningDVNBenton40 min
Jun 9, 8:25 PM CDTTornado WarningDVNBenton65 min
Jun 9, 8:27 PM CDTRiver Flood WatchDVNBuchanan, Linn15 hr
Jun 9, 8:27 PM CDTRiver Flood WatchDVNCedar, Jones, Linn13 hr
Jun 9, 8:27 PM CDTRiver Flood WatchDVNClinton, Scott61 hr
Jun 9, 8:44 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware61 min
Jun 9, 8:50 PM CDTTornado WarningDVNBuchanan40 min
Jun 9, 8:52 PM CDTRiver Flood WatchDVNBenton, Linn6 days
Jun 9, 8:52 PM CDTRiver Flood WatchDVNCedar, Johnson, Linn8 days
Jun 9, 8:52 PM CDTRiver Flood WatchDVNCedar, Louisa, Muscatine49 hr
Jun 9, 8:58 PM CDTTornado WarningDVNBenton, Iowa32 min
Jun 9, 9:10 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan50 min
Jun 9, 9:17 PM CDTFlash Flood WarningDVNBuchanan6 hr
Jun 9, 9:20 PM CDTSevere Thunderstorm WarningDVNBenton, Linn70 min
Jun 9, 9:44 PM CDTSevere Thunderstorm WarningDVNIowa46 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Jones, Linn60 min
Jun 9, 10:28 PM CDTTornado WarningDVNBenton, Iowa19 min
Jun 9, 10:36 PM CDTFlash Flood WarningDVNDelaware6 hr
Jun 9, 10:36 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque54 min
Jun 9, 10:42 PM CDTSevere Thunderstorm WarningDVNBenton, Jones, Linn48 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington49 min
Jun 9, 11:16 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jones44 min
Jun 9, 11:34 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott41 min
Jun 10, 12:17 AM CDTSevere Thunderstorm WarningDVNClinton43 min
Jun 10, 12:25 AM CDTRiver Flood WarningDVNDelaware, Jones59 hr
Jun 10, 9:55 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine50 min
Jun 10, 10:39 AM CDTSpecial Weather StatementDVNLouisa, Muscatine, Scott51 min
Jun 10, 5:44 AM CDTSpecial Weather StatementDVNStark31 min
Jun 10, 6:47 AM CDTSpecial Weather StatementDVNBureau, Henry, Putnam43 min
Jun 10, 7:35 AM CDTSpecial Weather StatementDVNBureau, Henry, Putnam55 min
Jun 10, 9:44 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside4 days
Jun 10, 9:47 AM CDTRiver Flood WatchDVNHenry, Rock Island10 hr
Jun 10, 11:53 AM CDTSpecial Weather StatementDVNWarren52 min

Nearby

Special Weather Statements in Illinois, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.